Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Spotting, tender breasts, painful abdominal cramps after taking emergency contraceptives. Implantation bleeding?

Hello. I have had unprotected sex (only for a short time, we used a condom straight after....) about a week ago. Because we did not use the condom the whole time, I took emergency contraceptive 30 hours later. There was no evidence of a ruptured condom. I was told by the pharmacist that after taking the emergency pill, my period could start early. I have had spotting for 2 days, tender breasts and quite painful abdominal cramps , that I get during first days of menstruation . I am scared that it could be implantation bleeding too? Could the emergency pill be causing the spotting too? I normally have regular period. I have found out that I have a small cyst on my ovary. Should I be worried about pregnancy? I do not plan it. Thank you.
Asked On : Sat, 12 Jan 2013
Answers:  1 Views:  23
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
From your questions it is not evident on which day of cycle you had sex. That is important for a precise reply. Emergency pills sometimes alter the existing menstrual cycles. It is actually a higher dose of hormone, so it can have it's effects on endometrium and this spotting is a frequent symptom. There are tests which can indicate the possibility of a pregnancy but it is prudent to wait to your next expected date and then do a urine pregnancy test. We see a high failure rate for emergency pills.
Answered: Fri, 26 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor